A renal transplant recipient who developed severe acne 6 months after transplantation is described. Maintenance immunosuppression consisted of cyclosporine A (CsA), azathioprine and prednisone. Tapering the prednisone dose to as low as 5 mg/day, in addition to topical tetracycline, Retin-A cream, and systemic antimicrobial therapy failed to control the progression of the skin lesions. Despite therapy with isotretinoin (Accutane), the lesions continued to progress with nodulocystic transformation (acne conglobata) and isotretinoin was discontinued after 4 months. However, the condition continued to worsen with the development of a systemic illness with daily fever, diaphoresis, and depression. High fever (103 °F) with shaking chills prompted hospitalization. Withdrawal of CsA resulted in rapid and continuous improvement of the skin lesions. After 12 months of follow-up, the lesions significantly resolved except for residual areas of scarring. No episodes of acute allograft rejection occurred. In conclusion, we suggest that CsA therapy may be associated with the development of acne. Nodulocystic transformation (acne conglobata) may occur despite the use of isotretinoin. Finally, withdrawal of CsA may lead to resolution of the skin disease and should, therefore, be considered as a therapeutic option for severe and treatment-resistant cases.